| Model Number |
DRN00V |
| Medical Device Problem Codes |
Break (1069); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section ab, a4: unknown/ \not provided.Section b3: date of event: unknown, information not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the preloaded monofocal lens, during surgery, failed to eject from the tip of the cartridge and began bending to the side and becoming wedged.There may have been patient contact as the lens was attempted to be inserted into the eye.There was no patient injury.Another unknown model was used without incident.No further information is available.
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: june 12, 2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod was partially advanced with the lens stuck in the cartridge.The cartridge tip was damaged, and the cartridge tube was bent and was deformed.The lens module was inspected and presented with no damage or viscoelastic residue.The plunger rod was retracted and presented bent to where the cartridge was deformed, and the cartridge tip was damaged.The device assembly was inspected and presented with no issues.The plunger rod advancement was evaluated, and no resistance was felt.The lens could not be removed for evaluation.No further evaluation was performed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order was performed.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.